I feel like I am more sensitive right now, emotionally and physically. My sense of taste is stronger, as well as my sense of smell. And when I do get anxious, it is worse than I had been before I started. I've only been taking the full 50 mg for a few days now (since Thursday), and I was having some restless leg syndrome the first week.
Have you considered calling the doctor and trying to see what could be up? You just might not be on the right medication, if it's making you feel that uncomfortable, then talking to your doctor or the internist again is you're best bet. They are the ones who know everything and what is best.
In my opinion, if you started feeling like those side effects have decreased since you last posted, maybe you should wait another week and see how it goes? It can take a few weeks for you to start feeling any positive effects from it. If nothing has changed, call your doc and go talk about other options or increasing your dosage. Like Ian said though, don't stop taking it or change your dose on your own.
Do you think you might just be nervous about taking it? The very first time I started an anti-depressant (Citalopram for six to eight months until I was switched to zoloft), I remember being anxious about how I would react, worried it would change my personality or make me a zombie. I was also worried about having one of those rare side effects and becoming suicidal. I monitored my behavior and feelings in a journal three times a day, when I woke up, after I got home from work, and before going to bed. It helped me realize that I was worried for no reason, but I do understand if you are feeling uneasy about being medicated. It can be a scary change when you're used to feeling one way to wake up and feel like a new person (in a good way).
I hope you're doing okay and I hope this helps a little bit. You're not alone!